Jump to content

Xanax Taper


[Wi...]

Recommended Posts

I'm on disability for anxiety. I have been on benzos for 20+ years, mostly long acting Xanax. As of last year when my psychiatrist retired I was on 8 mg of long acting Xanax per day. My new psychiatrist is having me taper by .25 mg per month. I'm down to 5.75 mg now, however I am experiencing debilitating/worsening insomnia, tinnitus, and anxiety to the point where I can't take it any more.

 

It seems the only thought pattern of the entire psychiatric community is to go to detox with no alternatives, which is like ripping off the band aid and dealing with the horrific suffering. My wish however is to stop the taper  to allow my body to catch up to these changes and take back over the mechanisms that the Xanax has been in charge of for so many years. I can not find any psychiatrist or organization that follows along with what I want. It's either continuing the taper with worsening withdrawal or quickly getting off Xanax with horrible withdrawal.

 

I've called every federal and state organization there is. I've called many psychiatric offices as well. I have no-one else to turn to.

Link to comment
Share on other sites

Hello Withdrawl Help,

 

Welcome to BenzoBuddies, we are glad you are here!  You've made great progress with your taper but it sounds like it is taking it's toll on you.  If you've done any reading here you already know we encourage a slow taper from benzos with reductions in the 5-10% range every two weeks or slow.  We also encourage a taper plan that is flexible with the ability to hold when necessary.  Many of our members do their own tapers so they can control the pace of things.

 

I've put some links below to get you started.  One of them is the BIC, an organization which has resources for finding a benzo-wise doc.  After you get settled in, you can begin posting.  Let us know when you have questions or need help,

 

Again, welcome,

 

Kate08

 

The Ashton Manual

 

Planning Your Withdrawal (Taper)

 

Withdrawal Support (during your taper)

 

https://www.benzoinfo.com/doctors/

Link to comment
Share on other sites

×
×
  • Create New...